Arkansas, 2003Damaging Wind in Arkansas, May 6, 2003
May 6, 2003 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 6, 1:21 PM CST, 7 hours 9 minutes earlier.
Area forecast discussion, May 6, 1:21 PM CST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
221 PM CDT TUE MAY 6 2003
.SHORT TERM...MESO ETA HAS BEEN THE BEST MODEL OF LATE DEALING WITH
THIS PROLONGED STRETCH OF CONVECTIVE WEATHER. REALLY SEE NO REASON
TO DEVIATE AT THIS POINT. OTHER MODELS IN CLOSE ENOUGH AGREEMENT
THAT A BLENDS OF SOLUTIONS IS PREFERRED.
LATEST SURFACE ANALYSIS SHOWS WARM FRONT OVER CENTRAL MISSOURI
MOVING NORTH AND LOW PRESSURE OVER NORTH CENTRAL OKLAHOMA. DRY LINE
LOCATED OVER EAST CENTRAL OKLAHOMA. AIR MASS CONTINUES TO BE PRIMED
FOR CONVECTION WITH THE DRY LINE THE TRIGGER. COPIOUS LOW LEVEL
MOISTURE AND IMPRESSIVE CAPE IN PLACE.... FAVORABLE JET DYNAMICS
ALSO IN THE MIX. ANOTHER ROUND OF SEVERE WEATHER LIKELY ACROSS THE
CWA TONIGHT. 18Z LAUNCH SHOWS SIGNIFICANT CAP OVER THE AREA WHICH
WILL DELAY CONVECTION WHICH ONLY CONFIRMS EARLIER SUSPICION THE
EVENT WILL BE LATE IN THE DAY/OVERNIGHT.
CONVECTION SHOULD CONTINUE MOST OF THE NIGHT BEFORE RELAXING A BIT
WEDNESDAY. BREAK WILL BE BRIEF AS MID LEVEL TROUGH WILL REMAIN OVER
THE WESTERN THIRD OF THE NATION AND TROUGH WILL CONTINUE TO EJECT
SHORTWAVES. QUASI STATIONARY FRONT WILL REMAIN ACROSS THE NORTH
WITH SOUPY AIRMASS REMAINING IN PLACE. CONVECTION LIKELY ONCE AGAIN
BUT WIDESPREAD SEVERE IS NOT EXPECTED WITH THE BEST CHANCES OF
SEEING SEVERE WEATHER OVER THE CENTRAL AND NORTH. QUIET WEATHER
FINALLY RETURNS TO THE CWA ON FRIDAY BUT STILL CARRY SLIGHT CHANCE
POPS AS ENOUGH RESIDUAL MOISTURE WILL BE AROUND WITH NUMEROUS
BOUNDARIES STILL LURKING. WENT WITH A BLEND OF FWC/MAV NUMBERS
THROUGHOUT.
.EXTENDED...MODELS IN DECENT AGREEMENT IN THE MEDIUM RANGE WITH
REGARDS TO DEVELOPING LOW FOR THE EARLY PART OF THE WEEKEND.
DIFFERENCES DO EXIST BETWEEN THE MODELS SO A BLEND OF SOLUTIONS IS
PREFERRED WITH A LEAN TOWARDS THE GFS. PACIFIC ENERGY CRASHES ON
SHORE AND DIVES INTO THE GREAT BASIN CARVING OUT A DEEP UPPER LOW.
LOW MOVES EASTWARD THROUGH THE PLAINS REACHING THE GREAT LAKES BY
SUNDAY EVENING. SURFACE REFLECTION LOCATED IN CENTRAL NEBRASKA
SATURDAY MORNING WITH TRAILING COLD FRONT INTO WESTERN TEXAS. LOW
MOVES OFF TO THE NORTHWEST AND FRONT MOVES THROUGH CWA SATURDAY AND
SATURDAY NIGHT. DYNAMICS AND MOISTURE NOT TERRIBLY IMPRESSIVE WITH
THIS SYSTEM BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE WARRANTED.
HIGH PRESSURE FINALLY BUILDS IN FOR EARLY NEXT WEEK FOR COOLER AND
DRIER WEATHER OVER THE CWA. ENOUGH MOISTURE WILL BE AROUND FOR
PARTLY CLOUDY CONDITIONS.
FCSTID = 56
HRO 57 80 63 84 / 50 50 30 30
LIT 62 84 68 87 / 40 40 30 30
HOT 63 85 68 87 / 40 40 30 20
PBF 65 85 69 88 / 40 40 30 20
.LZK...NONE.
Hazardous weather outlook, May 6, 12:05 PM CST, 8 hours 25 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 PM CDT TUE MAY 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING.
VERY UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
TONIGHT. A DRY LINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FORECAST INSTABILITY AND
VERTICAL WIND PROFILES SUPPORT THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD
INTO THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING
WINDS ARE LIKELY WITH THESE STORMS. THERE IS A POSSIBILITY FOR
TORNADOES...PARTICULARLY NORTH A LINE FROM MENA...TO BATESVILLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS DURING THE
AFTERNOON AND EVENING ON WEDNESDAY. A FEW OF THESE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...NORTHWEST OF A
LINE FROM YELLVILLE TO CLARKSVILLE. STORM ACTIVATION WILL BE LIKELY
ACROSS THE ENTIRE AREA OVERNIGHT.
55
In the hours before
Local storm report, May 6, 2:33 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
333 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM PERRYVILLE AR WIND DAMAGE
05/05/03 PERRY TREE BLOWN DOWN ON ROAD.
LARGE TREE LIMBS DOWN.
TELEPHONE POLE DAMAGED.
ALSO REPORTED PENNY SIZED
HAIL. REPORTED BY LAW
ENFORCEMENT.
0305 PM WILMAR AR WIND DAMAGE
05/05/03 DREW TREES DOWN IN TOWN.
REPORTED BY PUBLIC.
0310 PM 4 SE MONTICELLO AR 1.75 INCH HAIL
05/05/03 DREW REPORTED IN THE TOWN OF
ENON. REPORTED BY LAW
ENFORCEMENT.
218Thunderstorm Wind, Fulton
- When
- May 6, 8:30 PM CST
- Where
- Fulton County, Mammoth Spg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.483, -91.483
Thunderstorm winds downed numerous trees and power lines. Several buildings also sustained roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, May 6, 20032 deaths · 33 injured · $16 million · F4 · 7 events
- Tornadoes and Hail in Missouri, May 6, 20032 injured · $12 million · F3 · 12 events
- Tornadoes and Flash Flooding in Mississippi, May 6 to 7, 20038 injured · $3.4 million · F2 · 14 events
- Tornado in Georgia, May 6, 200312 injured · $200,000 · F2 · 1 event
- Tornadoes in Texas, May 6 to 7, 20035 injured · $390,000 · F2 · 4 events
- Tornadoes and Hail in Kentucky, May 6, 2003$752,000 · F2 · 20 events
- Tornado in Illinois, May 6, 20031 injured · $300,000 · F2 · 1 event
- Flash Flooding in Missouri, May 6, 20031 death · 3 events
- Flash Flood in Tennessee, May 6, 2003$23 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$17 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$14 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$11 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360479.